MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD SOFT DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD SOFT DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83912
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the product was returned to boston scientific for analysis.The delivery wire returned.No delivery sheath was returned.Microscopic analysis showed that the perforations were intact.The delivery wire was returned with the proximal and distal couplers attached.The coil was stretched and separated from the distal coupler.Additionally, the stretch-resistant suture was broken at the distal coupler.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2024.It was reported that the coil prematurely deployed inside the microcatheter.An 8mm x 60cm embold soft detachable coil system and a 60cm embold packing detachable coil system were selected for use in a coil embolization procedure to treat a pseudoaneurysm.The anatomy was tortuous.A truselect microcatheter was used to deliver the 8mm x 60 cm embold soft coil first.However, it was determined that the coil was undersized, so it was retracted back into the microcatheter.The coil prematurely deployed from the delivery wire.The microcatheter was pulled out with the deployed coil inside, and access was lost.After access was re-gained, and embold fibered coil was successfully deployed.Following that, the 60cm embold packing coil was advanced.The coil was not sitting like the physician wanted, so the coil was retracted.The coil prematurely deployed, and the microcatheter was pulled to remove the coil.After access was re-gained, the case was completed with non-boston scientific coils.One of the non-boston scientific coils also prematurely deployed during this case.No patient complications were reported.However, device analysis revealed that the 8mm x 60cm embold soft coil was separated from the distal coupler.

Brand Name
EMBOLD SOFT DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19209484
Report Number2124215-2024-25411
Device Sequence Number15435583
Product Code KRD
UDI-Device Identifier00191506026578
UDI-Public00191506026578
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2026
Device Model Number83912
Device Catalogue Number83912
Device Lot Number0033042234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale